Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 6, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 19, 2016, 3:29 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2016, 3:29 AM EDT (07:29 UTC)
- Expired
- Oct 21, 2016, 4:00 PM EDT
- In force
- 61 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WHUS42 KMFL 190729 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 329 AM EDT WED OCT 19 2016 FLZ168-172-173-200100- /O.CAN.KMFL.CF.Y.0002.000000T0000Z-161019T1200Z/ /O.NEW.KMFL.CF.S.0006.161019T0729Z-161020T2000Z/ /O.CON.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE- 329 AM EDT WED OCT 19 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING... ...COASTAL FLOOD ADVISORY IS CANCELLED... ...COASTAL FLOOD STATEMENT IS IN EFFECT THROUGH THURSDAY MORNING... * RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ON ATLANTIC BEACHES. * TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH FRIDAY MORNING. * IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS CONDITIONS FOR SWIMMERS. * COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR HIGH TIDES THROUGH AT LEAST THURSDAY MORNING. * TIMING...THE TIME OF THE NEXT HIGH TIDES AT VIRGINIA KEY WOULD BE AT 11:54 AM THIS MORNING AND 12:08 AM THURSDAY. THE TIME OF NEXT HIGH TIDES AT LAKE WORTH WOULD BE AT 11:12 AM THIS MORNING AND 11:32 PM THIS EVENING. * IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET FLOODING DURING HIGH TIDES THROUGH THURSDAY MORNING. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
890 WHUS42 KMFL 191413 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1013 AM EDT WED OCT 19 2016 FLZ168-172-173-192215- /O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/ /O.CON.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE- 1013 AM EDT WED OCT 19 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING... ...COASTAL FLOOD STATEMENT IS IN EFFECT THROUGH THURSDAY MORNING... * RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ON ATLANTIC BEACHES. * TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH FRIDAY MORNING. * IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS CONDITIONS FOR SWIMMERS. * COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR HIGH TIDES THROUGH AT LEAST THURSDAY MORNING. * TIMING...THE TIME OF THE NEXT HIGH TIDES AT VIRGINIA KEY WOULD BE AT 11:54 AM THIS MORNING AND 12:08 AM THURSDAY. THE TIME OF NEXT HIGH TIDES AT LAKE WORTH WOULD BE AT 11:12 AM THIS MORNING AND 11:32 PM THIS EVENING. * IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET FLOODING DURING HIGH TIDES THROUGH THURSDAY MORNING. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
888 WHUS42 KMFL 192022 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 422 PM EDT WED OCT 19 2016 FLZ168-172-173-200800- /O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/ /O.CON.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE- 422 PM EDT WED OCT 19 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING... ...COASTAL FLOOD STATEMENT IS IN EFFECT THROUGH THURSDAY MORNING... * RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ON ATLANTIC BEACHES. * TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH FRIDAY MORNING. * IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS CONDITIONS FOR SWIMMERS. * COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR HIGH TIDES THROUGH AT LEAST THROUGH THURSDAY MORNING. * TIMING...THE TIME OF THE NEXT HIGH TIDE AT VIRGINIA KEY WOULD BE AT 12:29 AM THURSDAY MORNING. THE TIME OF NEXT HIGH TIDE AT LAKE WORTH WOULD BE AT 11:32 PM TONIGHT. * IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET FLOODING DURING HIGH TIDES THROUGH THURSDAY MORNING. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
331 WHUS42 KMFL 192109 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 509 PM EDT WED OCT 19 2016 FLZ168-172-173-201000- /O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/ /O.CON.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE- 509 PM EDT WED OCT 19 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING... ...COASTAL FLOOD STATEMENT IS IN EFFECT THROUGH THURSDAY AFTERNOON... * RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ON ATLANTIC BEACHES. * TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH FRIDAY MORNING. * IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS CONDITIONS FOR SWIMMERS. * COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR HIGH TIDES THROUGH AT LEAST THROUGH THURSDAY AFTERNOON. * TIMING...THE TIME OF THE NEXT HIGH TIDE AT VIRGINIA KEY WOULD BE AT 12:29 AM THURSDAY MORNING. THE TIME OF NEXT HIGH TIDE AT LAKE WORTH WOULD BE AT 11:32 PM TONIGHT. * IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET FLOODING DURING HIGH TIDES THROUGH THURSDAY MORNING. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
688 WHUS42 KMFL 200731 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 331 AM EDT THU OCT 20 2016 FLZ172-173-202000- /O.CAN.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/ /O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 331 AM EDT THU OCT 20 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... ...COASTAL FLOOD STATEMENT IN EFFECT THROUGH 4 PM TODAY... * COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR HIGH TIDES THROUGH THIS AFTERNOON. * TIMING...THE TIME OF THE NEXT HIGH TIDE AT VIRGINIA KEY WILL BE AT 12:49 PM THIS AFTERNOON. * IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET FLOODING DURING HIGH TIDES THROUGH THIS AFTERNOON. && $$ FLZ168-202000- /O.EXT.KMFL.RP.S.0032.000000T0000Z-161021T0000Z/ /O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/ COASTAL PALM BEACH- 331 AM EDT THU OCT 20 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD STATEMENT IN EFFECT THROUGH 4 PM TODAY... * RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES OF PALM BEACH COUNTY. * TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH THIS EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS CONDITIONS FOR SWIMMERS. * COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR HIGH TIDES THROUGH THROUGH THIS AFTERNOON. * TIMING...THE TIME OF THE NEXT HIGH TIDE AT LAKE WORTH WOULD BE AT 12:09 PM THIS AFTERNOON. * IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET FLOODING DURING HIGH TIDES THROUGH THIS AFTERNOON. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
725 WHUS42 KMFL 201904 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 304 PM EDT THU OCT 20 2016 FLZ168-210000- /O.CAN.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/ /O.CON.KMFL.RP.S.0032.000000T0000Z-161021T0000Z/ COASTAL PALM BEACH- 304 PM EDT THU OCT 20 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD STATEMENT CANCELLED... * RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES OF PALM BEACH COUNTY THROUGH THIS AFTERNOON. * TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH THIS AFTERNOON. * IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS CONDITIONS FOR SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. && $$ FLZ172-173-210000- /O.EXT.KMFL.CF.S.0006.000000T0000Z-161021T2000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 304 PM EDT THU OCT 20 2016 ...COASTAL FLOOD STATEMENT NOW IN EFFECT THROUGH 4 PM FRIDAY... * COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR HIGH TIDES THROUGH FRIDAY AFTERNOON. * TIMING...THE TIME OF THE NEXT HIGH TIDES AT VIRGINIA KEY WILL BE AT 1:26 AM EARLY FRIDAY MORNING AND AGAIN AT 2:09 PM FRIDAY AFTERNOON. * IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET FLOODING DURING HIGH TIDES THROUGH FRIDAY AFTERNOON. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 19, 3:21 AM EDT, 8 minutes earlier.
Area forecast discussion, Oct 19, 3:21 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
321 AM EDT Wed Oct 19 2016
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH FRIDAY MORNING...
...SMALL CRAFT ADVISORY FOR ATLANTIC WATERS TODAY...
...COOLER WEATHER ON THE WAY FOR THIS WEEKEND....
.DISCUSSION...
...TODAY THROUGH SUNDAY...
High pressure over the Southeastern United States will weaken through
Thursday night allowing for a cold front over the central United
States to move southeast into northern Florida. At the same
time...a tropical disturbance east of the Bahama Islands will move
north/northwest to north into the western Atlantic Waters. This
will allow for the breezy northeast winds to relax over South
Florida and become northerly by Friday. The weather will also
remain mostly dry over South Florida, except for a few showers
along the east coast metro areas.
The cold front over northern Florida will continue to move
southward down the Florida peninsula on Friday and through South
Florida Friday night, before moving into the Florida Straits this
weekend. The disturbance is also forecast to move northeast into
the Northern Atlantic waters this weekend ahead of the cold
front. This weather pattern will allow for drier and cooler air to
work into South Florida from the north this weekend. Temperatures
this weekend will be in the lower to mid 80s for highs, and lows
in the 60s except upper 50s west of Lake Okeechobee.
The NHC is also giving the tropical disturbance a 60 percent
chance of development into a sub tropical or tropical system
through the end of the week, and and 80 percent chance of
development through the weekend. However, no direct impacts from
this disturbance will affect South Florida.
.EARLY TO MIDDLE OF NEXT WEEK...
High pressure will rebuild into the Southeastern United States for
early to middle part of next week, as a back door cold front moves
southeast and through South Florida middle of next week. This
will allow for the dry weather to continue over South Florida for
the early part of next week, before some low level moisture works
into the area for the middle part of next week bringing a 20 to 30
percent chance of showers to the area. The wind will also be on
an increase for next week over South Florida from the northeast
direction.
&&
.MARINE...
The wind will be northeast today at 15 to 20 knots over most of
South Florida waters. The only exception to this is over the
Atlantic waters where the wind speeds will be around 20 knots
today along with the northeast swells of 2 to 3 feet. The
northeast swells will dissipate tonight into Thursday, as the
winds will decrease to 15 knots or less. This will allow for the
Atlantic seas to be 5 to 7 feet today before decreasing to around
4 to 6 feet late tonight into Thursday. The Atlantic seas will
then remain at 4 to 6 feet on Friday. The Gulf seas will be 2 to 4
feet today before decreasing to 2 feet by Thursday. Therefore, an
SCA will continue for the Atlantic waters today with an SCEC for
rest of South Florida waters.
&&
.BEACH FORECAST...
The High Risk Of Rip Currents will continue for the east coast
Beaches of South Florida Through Friday morning. The latest tide
levels at Virginia Key and Lake Worth are running about half an
foot above normal early this morning. The forecast is for the
above normal tide levels to continue to decrease today into
Thursday. This means that during high tides there could still be a
few isolated areas of minor coastal flooding along the beaches of
South Florida, but the coverage should not be wide spread.
Therefore, the Coastal Flood Advisory will be replaced with a
Coastal Flood Statement for the east coast beaches of South
Florida through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 86 74 86 69 / 10 20 20 20
Fort Lauderdale 87 75 86 71 / 10 20 20 20
Miami 87 75 87 72 / 10 20 20 20
Naples 88 71 87 68 / 10 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for FLZ168-172-173.
AM...Small Craft Advisory until 8 PM EDT this evening for AMZ650-651-
670-671.
GM...None.
&&
DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...13
BEACH FORECAST...54/BNBHazardous weather outlook, Oct 19, 3:28 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 328 AM EDT WED OCT 19 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 191930- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 328 AM EDT WED OCT 19 2016 ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... ...HAZARDOUS MARINE CONDITIONS FOR THE ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES. WAVES: SEAS ARE FORECAST TO BUILD TO AROUND 7 FEET OFF THE PALM BEACH COAST. SEAS ACROSS THE REMAINDER OF THE ATLANTIC WATERS ARE FORECAST TO BUILD TO AROUND 6 FEET, WITH OCCASIONAL SEAS TO 8 FEET, MAINLY IN THE GULF STREAM. FLOODING: ISOALTED TIDAL FLOODING OF VULNERABLE AREAS ALONG THE ATLANTIC COAST IS POSSIBLE TODAY AROUND THE TIMES OF HIGH TIDE. THIS INCLUDES AREAS NEAR THE INTRACOASTAL, AS WELL AS TIDAL CANALS AND CREEKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIFE THREATENING RIP CURRENTS WILL PERSIST THROUGH FRIDAY MORNING FOR THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.